Oklahoma, 2015Flash Flood and Damaging Winds in Oklahoma, July 20, 2015
July 20, 2015 · NWS OUN · 4 events in 1 county or zone
Scattered strong to severe storms formed along a front moving into northwest Oklahoma on the 20th. Heavy rains also produced some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe storms formed along a front moving into northwest Oklahoma on the 20th. Heavy rains also produced some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 20, 2:34 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 20, 2:34 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT MON JUL 20 2015
.DISCUSSION...
A WEAK SURFACE BOUNDARY EXTENDED ROUGHLY ALONG I-40 THIS
AFTERNOON. CONVERGENCE ALONG THIS BOUNDARY HAS ALREADY PRODUCED A
FEW THUNDERSTORMS...AND ADDITIONAL STORMS HAVE FORMED FARTHER
NORTH. FOR THE MOST PART...FLOW IS WEAK...AND INSTABILITY IS
MODERATE...SO STORMS WILL BE SLOW TO MOVE...AND WILL MAINLY POSE A
THREAT OF STRONG WINDS AND HEAVY RAIN...AND OF COURSE LIGHTNING.
WITH LITTLE CHANGE IN THE SURFACE SITUATION...AND WEAK
DISTURBANCES ALOFT PASSING OVERHEAD...ADDITIONAL SHOWERS AND
STORMS ARE EXPECTED TO DEVELOP PERIODICALLY THROUGH WEDNESDAY.
MORE SIGNIFICANT STORMS ARE LIKELY HERE IF STORMS CAN GET
ORGANIZED FARTHER WEST...OR OVER CENTRAL/WESTERN OKLAHOMA. WITH
THE WEAK WIND FIELDS...THIS IS UNLIKELY...BUT IT IS NOT
IMPOSSIBLE.
AFTER MIDWEEK...THE UPPER-LEVEL RIDGE REASSERTS ITS DOMINANCE IN
OUR WEATHER...AND THE BRIEF BREAK FROM THE HEAT WILL BE OVER. HIGH
TEMPERATURES AND MODERATE TO HIGH HUMIDITY WILL RETURN FOR THE
REMAINDER OF THE FORECAST PERIOD...WITH LITTLE OR NO ADDITIONAL
RAIN.
THE EXISTING HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8
PM...BUT WE DO NOT EXPECT HEAT/HUMIDITY COMBINATIONS TO WARRANT A
CONTINUATION OF THE ADVISORY INTO TOMORROW. HOWEVER...CONDITIONS
PROBABLY WILL SUPPORT MORE ADVISORIES LATER THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 90 73 93 / 60 40 50 20
HOBART OK 73 94 73 97 / 40 50 40 10
WICHITA FALLS TX 76 98 77 98 / 10 10 20 10
GAGE OK 69 83 67 91 / 60 60 60 20
PONCA CITY OK 74 85 70 88 / 60 50 60 40
DURANT OK 76 97 76 96 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
024>032-039>043-045>048-050>052.
TX...NONE.
&&
25/23Hazardous weather outlook, Jul 20, 10:53 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT MON JUL 20 2015
OKZ004>048-050>052-TXZ083>090-211700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT MON JUL 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
.HEAT...
TODAY WILL BE ANOTHER HOT AND HUMID DAY WITH HEAT INDEX VALUES
REACHING 100 TO 108 ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS.
.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN AND
CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON IN PARTS OF NORTHERN OKLAHOMA AND THEN BECOME
MORE WIDESPREAD ACROSS NORTHERN AND CENTRAL OKLAHOMA THIS EVENING
AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
LATE THIS AFTERNOON AND THIS EVENING. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND NORTH OF A LINE FROM HOLLIS
AND HOBART... TO NORMAN AND SHAWNEE. THESE STORMS MAY PRODUCE HAIL
UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 60 TO 70 MPH.
THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER SUNSET BUT
THUNDERSTORMS WILL REMAIN POSSIBLE INTO TUESDAY MORNING. CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN CONCERNS
OVERNIGHT INTO THE MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
.HEAT...
HOT WEATHER WILL CONTINUE THROUGH THE WEEK... WITH THE EXCEPTION
OF A BRIEF PERIOD OF SOMEWHAT COOLER WEATHER IN NORTHERN AND
CENTRAL OKLAHOMA ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES
INTO THE AREA. HOWEVER... HOT WEATHER WILL REMAIN SOUTH OF THE
FRONT AND SPREAD BACK ACROSS THE ENTIRE AREA BY THURSDAY.
MAXIMUM AFTERNOON HEAT INDEX VALUES IN THE TRIPLE DIGITS WILL BE
COMMON.
.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND
WEDNESDAY WITH THE HIGHEST CHANCES OF STORMS ACROSS NORTHERN
OKLAHOMA. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
AGAIN ACROSS THE NORTHERN HALF OF OKLAHOMA ON TUESDAY.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 20, 2:42 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT MON JUL 20 2015
OKZ021-202130-
BECKHAM OK-
342 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BECKHAM COUNTY UNTIL 430
PM CDT...
AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DELHI...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK...CARTER AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3534 9994 3538 9948 3512 9949 3512 9955
3515 9994
TIME...MOT...LOC 2039Z 270DEG 10KT 3525 9975
MBSSpecial weather statement, Jul 20, 2:59 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT MON JUL 20 2015
OKZ014-021-202130-
ROGER MILLS OK-BECKHAM OK-
359 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES UNTIL 430 PM CDT...
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
SWEETWATER...MOVING SOUTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3551 9982 3553 9956 3534 9956 3534 9988
TIME...MOT...LOC 2056Z 16DEG 3KT 3544 9975
MBS
Local storm report, Jul 20, 3:12 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 WNW CALUMET 35.63N 98.20W
07/20/2015 CANADIAN OK PUBLIC
TIME ESTIMATED FROM RADAR.
&&
MDAYSpecial weather statement, Jul 20, 3:29 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT MON JUL 20 2015
OKZ018-024-202215-
CANADIAN OK-KINGFISHER OK-
429 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN AND SOUTH
CENTRAL KINGFISHER COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CALUMET...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3560 9819 3573 9819 3578 9788 3555 9787
TIME...MOT...LOC 2129Z 280DEG 7KT 3568 9814
Special weather statement, Jul 20, 3:36 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT MON JUL 20 2015
OKZ021-022-202215-
BECKHAM OK-WASHITA OK-
436 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BECKHAM AND
NORTHWESTERN WASHITA COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELK CITY...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3532 9956 3546 9952 3546 9929 3527 9930
TIME...MOT...LOC 2135Z 276DEG 8KT 3537 9945
Special weather statement, Jul 20, 3:57 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT MON JUL 20 2015
OKZ016-017-022-023-202300-
CADDO OK-CUSTER OK-BLAINE OK-WASHITA OK-
457 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN
CUSTER...SOUTHWESTERN BLAINE AND NORTHEASTERN WASHITA COUNTIES UNTIL
600 PM CDT...
AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEATHERFORD...
MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3550 9885 3566 9872 3562 9851 3540 9862
TIME...MOT...LOC 2154Z 296DEG 5KT 3554 9871
Thunderstorm Wind, Custer
- When
- July 20, 4:25 PM CST
- Where
- Custer County, 3 mi NW of Weatherford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 35.561, -98.738
Three power poles downed by strong winds. Time estimated from radar.
Thunderstorm Wind, Custer
- When
- July 20, 4:25 PM CST
- Where
- Custer County, Weatherford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.530, -98.700
Power lines downed by strong winds.
Thunderstorm Wind, Custer
- When
- July 20, 4:45 PM CST
- Where
- Custer County, Weatherford
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 35.530, -98.700
Carport pulled down by strong winds. Time estimated from radar.
Flash Flood, Custer
- When
- July 20, 5:20 PM CST to 8:20 PM CST
- Where
- Custer County, 3.54 mi NW of Weatherford to 3.38 mi NW of Weatherford
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 35.560, -98.751
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 20, 2015$300,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in New Mexico, July 20, 2015$270,000 · 61 kt wind · 3 events
- Damaging Winds in Kentucky, July 20, 2015$67,000 · 70 kt wind · 3 events
- Flash Flooding in Indiana, July 20 to 21, 2015$45,000 · 3 events
- Hail and Damaging Winds in Oklahoma, July 20, 2015$25,000 · 1.75 in hail · 6 events
- Lightning Strikes in Georgia, July 20, 2015$25,000 · 2 events
- Damaging Wind in Georgia, July 20, 2015$24,000 · 50 kt wind · 1 event
- Damaging Winds in Connecticut, July 20, 2015$18,000 · 61 kt wind · 5 events
- Rip Current in Oregon, July 20, 20151 injured · 1 event
- Damaging Winds in Kentucky, July 20, 2015$1,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, July 20, 201550 kt wind · 5 events
- Tornado and Debris Flow in California, July 20 to 21, 2015EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592304, 592305, 592306, 592308.